All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete and Continuous Dynamical Systems

January 2001 , Volume 7 , Issue 1

Select all articles


Cooperative random and stochastic differential equations
Ludwig Arnold and Igor Chueshov
2001, 7(1): 1-33 doi: 10.3934/dcds.2001.7.1 +[Abstract](3522) +[PDF](310.0KB)
This is a systematic study of order-preserving (or monotone) random dynamical systems which are generated by cooperative random or stochastic differential equations. Our main results concern the long-term behavior of these systems, in particular the existence of equilibria and attractors and a limit set trichotomy theorem. Several applications (models of the control of the protein synthesis in a cell, of gonorrhea infection and of symbiotic interaction in a random environment) are treated in detail.
Invariant manifolds for delay endomorphisms
Rovella Alvaro, Vilamajó Francesc and Romero Neptalí
2001, 7(1): 35-50 doi: 10.3934/dcds.2001.7.35 +[Abstract](2569) +[PDF](262.9KB)
Let $F_\mu(x_1,\cdots,x_k)=(x_2,\cdots,x_k,-x_1^2+\mu x_1)$. For any $G$ in a $C^2$ neighborhood $\mathcal{U}$ of the family $F_\mu$, the point at $\infty$ is an attractor (with basin denoted by $B_\infty$), and there exists a repelling fixed point in the boundary of $B_\infty$. This gives the initial step to the study of the whole boundary of $B_\infty$ and the changes it suffers: for perturbations of $F_\mu$ with $\mu$ small, the boundary of $B_\infty$ is an invariant codimension one manifold, while for large values of $\mu$ the basin $B_\infty$ is dense and its complementary set an expanding Cantor set. The techniques developed will be applied to delay endomorphisms.
Existence of almost periodic solutions of discrete time equations
Denis Pennequin
2001, 7(1): 51-60 doi: 10.3934/dcds.2001.7.51 +[Abstract](2980) +[PDF](164.4KB)
In this paper, we study almost periodic (a.p.) solutions of discrete dynamical systems. We first adapt some results on a.p. differential equations to a.p. difference equations, on the link between boundedness of solutions and existence of a.p. solutions. After, we obtain an existence result in the space of the Harmonic Synthesis for an equation $A_t (x_t,...,x_{t+p})=0$ when the dependance of $A$ on $t$ is a.p. and when $A_t$ and $D A_t$ are uniformly Lipschitz and satisfy another condition which is exactly the extension of a simple one for the basic linear system. The main tools for that are Nonlinear Functional Analysis and the Newton method.
Arnold diffusion in perturbations of analytic integrable Hamiltonian systems
Ernest Fontich and Pau Martín
2001, 7(1): 61-84 doi: 10.3934/dcds.2001.7.61 +[Abstract](2874) +[PDF](297.6KB)
Given an analytic integrable Hamiltonian with three or more degrees of freedom, we construct, arbitrarily close to it, an analytic perturbation with transition chains whose lengths only depend on the unperturbed Hamiltonian. Then we deduce that the perturbed system has Arnold diffusion. We provide the technical details of the tools we use.
On Chenciner-Montgomery's orbit in the three-body problem
Kuo-Chang Chen
2001, 7(1): 85-90 doi: 10.3934/dcds.2001.7.85 +[Abstract](2917) +[PDF](125.1KB)
Recently A. Chenciner and R. Montgomery found a remarkable periodic orbit for a three-body problem by variational methods. On this orbit all masses chase each other along a figure-eight circuit without any collision, and the solution curve is indeed a minimizer of the action functional on a properly chosen path space. One technical difficulty, where numerical integration had been used in their proof, is to show that the minimizing orbit does not experience any collision. In this paper a short analytical proof will be presented.
Lyapunov exponents on the orbit space
Matthias Rumberger
2001, 7(1): 91-113 doi: 10.3934/dcds.2001.7.91 +[Abstract](3310) +[PDF](285.7KB)
A dynamical system equivariant with respect to a compact symmetry group induces a system on the orbit space. This (reduced) system inherits many important features of the given one, but the drifts along the group orbits disappear. Using invariant theory the orbit space along with the reduced system can be embedded into a real vector space. We consider the Lyapunov exponents of the reduced system, and prove formulas for these in terms of the Lyapunov exponents of the given system. These formulas enable us to make predictions about the latter using only the Lyapunov exponents of the reduced system.
An asymptotically perfect pseudorandom generator
Marcela Mejía and J. Urías
2001, 7(1): 115-126 doi: 10.3934/dcds.2001.7.115 +[Abstract](2501) +[PDF](177.7KB)
A transformation of binary sequences that is ergodic and mixing with respect to the equidistributed measure is constructed with the help of a cellular automaton. The transformation is the basic element for a pseudorandom number generator. The ratio of the number of seeds that generate equidistributed sequences to the number of all words goes to one as the length of words is increased. The evaluation of a hardware implementation of the generator confirms the statistical behavior of sequences as determined from the ergodic properties of the mathematical model of the generator. Unpredictability under random search attacks is attained by means of three coupled transformations.
Grain sizes in the discrete Allen-Cahn and Cahn-Hilliard equations
Christopher P. Grant
2001, 7(1): 127-146 doi: 10.3934/dcds.2001.7.127 +[Abstract](2743) +[PDF](220.8KB)
The discrete Allen-Cahn and Cahn-Hilliard equations are (continuous time) lattice differential equations that are analogues of two well-studied parabolic partial differential equations of materials science, and that model the evolution of, respectively, a conserved, or nonconserved, quantity, which has two preferred homogeneous phases and which avoids spatial inhomogenieties. If the interaction length $\nu$ is small, equilibrium states are scattered throughout phase space, but as $\nu$ increases most of these equilibria disappear. As they do so, the system passes through a transitional stage known as dynamical metastability, during which true equilibrium solutions are difficult to distinguish from solutions that evolve slowly but eventually traverse long distances. This paper contains results on the grain sizes of genuine equilibria that help make this distinction possible. In particular, lower bounds on grain sizes and connections between the grain sizes of adjacent grains and next-nearest neighbors are established.
Induced maps of hyperbolic Bernoulli systems
Matthew Nicol
2001, 7(1): 147-154 doi: 10.3934/dcds.2001.7.147 +[Abstract](2383) +[PDF](142.8KB)
Let $(f,T^n,\mu)$ be a linear hyperbolic automorphism of the $n$-torus. We show that if $A\subset T^n$ has a boundary which is a finite union of $C^1$ submanifolds which have no tangents in the stable ($E^s$) or unstable $(E^u)$ direction then the induced map on $A$, $(f_A,A,\mu_A)$ is also Bernoulli. We show that Poincáre maps for uniformly transverse $C^1$ Poincáre sections in smooth Bernoulli Anosov flows preserving a volume measure are Bernoulli if they are also transverse to the strongly stable and strongly unstable foliation.
Normal forms for semilinear functional differential equations in Banach spaces and applications. Part II
Teresa Faria
2001, 7(1): 155-176 doi: 10.3934/dcds.2001.7.155 +[Abstract](3072) +[PDF](264.5KB)
A normal form theory for functional differential equations in Banach spaces of retarded type is addressed. The theory is based on a formal adjoint theory for the linearized equation at an equilibrium and on the existence of center manifolds for perturbed inhomogeneous equations, established in the first part of this work under weaker hypotheses than those that usually appear in the literature. Based on these results, an algorithm to compute normal forms on finite dimensional invariant manifolds of the origin is presented. Such normal forms are important in obtaining the ordinary differential equation giving the flow on center manifolds explicitly in terms of the original functional differential equation. Applications to Bogdanov-Takens and Hopf bifurcations are presented.
SRB measures of certain almost hyperbolic diffeomorphisms with a tangency
Eleonora Catsigeras and Heber Enrich
2001, 7(1): 177-202 doi: 10.3934/dcds.2001.7.177 +[Abstract](3040) +[PDF](300.5KB)
We study topological and ergodic properties of some almost hyperbolic diffeomorphisms on two dimensional manifolds. Under generic conditions, diffeomorphisms obtained from Anosov by an isotopy pushing together the stable and unstable manifolds to be tangent at a fixed point, are conjugate to Anosov. For a finite codimension subset at the boundary of Anosov there exist a SRB measure and an unique ergodic attractor.
Saddle-node bifurcation of homoclinic orbits in singular systems
Flaviano Battelli
2001, 7(1): 203-218 doi: 10.3934/dcds.2001.7.203 +[Abstract](2960) +[PDF](201.9KB)
We consider the singularly perturbed system $\dot\xi = f_0(\xi) + \varepsilon f_1(\xi,\eta,\varepsilon)$, $\dot\eta = \varepsilon g(\xi,\eta,\varepsilon )$ where $\xi\in\Omega\subset\mathbb R^n$, $\eta\in\mathbb R$ and $\varepsilon\in\mathbb R$ is a small real parameter. We assume that $\dot\xi = f_{0}(\xi)$ has a non degenerate heteroclinic solution $\g(t)$ and that the Melnikov function $\int_{-\infty}^{+\infty} \psi^{*}(t) f_{1}(\g(t),\alpha,0)\dt$ has a double zero at some point $\alpha_{0}$. Using a functional analytic approach we show that if a suitable second order Melnikov function is not zero, the above system has, in a neighborhood of $\{\gamma(t)\}\times\mathbb R$, two heteroclinic orbits for $\varepsilon$ on one side of $\varepsilon=0$ and none for $\varepsilon$ on the other side. We also study the transversality of the intersection of the center-stable and the center-unstable manifolds along these orbits.
The exact rate of approximation in Ulam's method
Christopher Bose and Rua Murray
2001, 7(1): 219-235 doi: 10.3934/dcds.2001.7.219 +[Abstract](3678) +[PDF](268.3KB)
This paper investigates the exact rate of convergence in Ulam's method: a well-known discretization scheme for approximating the invariant density of an absolutely continuous invariant probability measure for piecewise expanding interval maps. It is shown by example that the rate is no better than $O(\frac{\log n}{n})$, where $n$ is the number of cells in the discretization. The result is in agreement with upper estimates previously established in a number of general settings, and shows that the conjectured rate of $O(\frac{1}{n})$ cannot be obtained, even for extremely regular maps.

2020 Impact Factor: 1.392
5 Year Impact Factor: 1.610
2021 CiteScore: 2.4




Special Issues

Email Alert

[Back to Top]